Alert archive / California / Special Weather Statements in 2025
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Apr 1, 2025, 12:49 AM PDT. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2025, 12:49 AM PDT (07:49 UTC)
- Expired
- Apr 1, 2025, 1:15 AM PDT
- In force
- 26 min
- Issued by
- NWS Eureka, CA
- Hail
- 0.25 in
- Wind
- 30
The radar
The Eureka (Bunker Hill) radar (KBHX), 62 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 7.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210
WWUS86 KEKA 010749
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
1249 AM PDT Tue Apr 1 2025
CAZ104-106-109-110-010815-
Northwestern Mendocino Interior CA-Southwestern Humboldt CA-
Southern Humboldt Interior CA-Mendocino Coast CA-
1249 AM PDT Tue Apr 1 2025
...A SHOWER WILL IMPACT NORTHWESTERN MENDOCINO AND SOUTH CENTRAL
HUMBOLDT COUNTIES UNTIL 115 AM PDT...
At 1249 AM PDT, Doppler radar was tracking a shower near Shelter
Cove, moving east at 25 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Richardson Grove State Park, Whitehorn and Piercy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4000 12402 4001 12403 4001 12404 4002 12404
4008 12380 3996 12380 3995 12398 3996 12398
3997 12400 3999 12401 3999 12402
TIME...MOT...LOC 0749Z 263DEG 22KT 4000 12402
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
JBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 3:02 PM PDT, 9 hours 47 minutes earlier.
Area forecast discussion, Mar 31, 3:02 PM PDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
302 PM PDT Mon Mar 31 2025
SYNOPSIS...General gusty winds, showers and isolated
thunderstorms with small hail are expected to continue through
Tuesday along with moderate to heavy downpours today and Tuesday.
Heavy mountain snow above 3000 feet elevation is anticipated
through Tuesday, as well. Lingering showers through Wednesday,
followed by dry weather for the remainder of the week are
forecast.
&&
.SHORT TERM...The small hail threat continues to be verified this
afternoon with numerous reports received throughout the day, and
driving conditions will be very hazardous where small hail
accumulates. Some of the stronger showers and thunderstorms over
the ocean waters showed rotation and possibly contained
waterspouts, and this threat will also persist. A cold upper
trough is moving in today, and the showers and storms with small
hail will become a greater threat this evening through Tuesday
afternoon with the colder air aloft and steeper lapse rates. This
trough is also increasing winds again tonight through Tuesday. The
southwesterly to westerly winds will reach near advisory level
wind will gust form 35 to 40 mph at the exposed headlands, with
higher gusts on some of the higher ridges up to 50 mph. The
prevalent instability gives better confidence to these winds. The
current Winter Storm Warning and Winter Weather Advisory is on
track and left unchanged. JJW
&&
.AVIATION...Terminals have been predominantly VFR with periodic
reductions in VSBY less than 3SM in heavy showers mixed with hail.
Ceilings have been dipping down to MVFR (1500-2500 ft) in the
stronger convection around showers. Winds have been generally
southerly with brief bursts of westerly gusts up to 30 kt or so near
shower lines moving across the area. A brief break may follow into
early this evening as a dry slot offshore brings an increase in
stability. Leadings edge of an open cell cumulus field and perhaps
another organized line of convection is forecast to move through
later tonight into early Tue. A broad upper trough will drive the
surface low closer to the coast late tonight, with a period of LLWS
and gusts exceeding 30 KTS possible along the north coast after 00Z
and over UKI overnight. DB
&&
.MARINE...Shower and thunderstorm activity persisted over the
coastal waters today. Wind gust reports from the buoys have been
under 25 kt, but with steep waves of 8-10 ft. Another frontal
boundary will most likely generate another ramp up of winds this
evening and overnight. Strongest winds will likely occur on the
backside of the trough with westerly gale gusts up to 40 kt. HREF
probabilities for gusts over 35 kt are highest over the outer
waters, but may extend inside 10NM and onto the coast with stronger
convection. The gale watch for the outer waters has been upgraded to
a gale warning, though the coverage is not 100% through the
duration. A larger mid-period westerly swell will fill into the
waters later tonight and peak near 12-14 ft Tuesday morning. Shorter
period SW and W waves around 8 to 10 seconds will combine with the
swell to produce significant wave heights of 15 to 17 feet by
Tuesday morning. Confidence in a hazardous seas warning is not high
at the moment due to the uncertainty in the wind forecast and steep
wave generation. Steep seas and moderate northerly will persist Tue
night-Thu with low probabilities (less than 20% chance) for gale
gusts in the lee of Cape Mendocino. Northerly breezes and should
slacken up toward the end of the week as long swell group begins to
build and potentially pose a sneaker wave risk. DB
&&
.PREV DISCUSSION... /issued 430 AM PDT Mon Mar 31 2025/
DISCUSSION...
KEY MESSAGES:
-Continued showers and gusty winds (gusts 25mph to 40mph), with
isolated thunderstorms capable of producing small hail around the
coast.
-Periods of moderate to heavy downpours today into early Tuesday.
-Heavy mountain snow above 3000 feet for Trinity and Humboldt
counties into mid day Tuesday.
WEATHER PATTERN OVERVIEW:
An area of low pressure continues its approach toward the Pacific
Northwest. Showers continue to move through the area early this
morning. By mid to late morning, another push of moisture will
move into Northwest California. Periods of moderate to heavy
rainfall and the chance for isolated thunderstorms with some
potential for small hail for coastal areas are expected as cooler
air infiltrates the region. This colder deep-layer airmass will
subsequently spread south across the West Coast through Tuesday.
The cold airmass will aid in steep lapse rates and an increasingly
unstable environment. Isolated thunderstorms, small hail and
brief heavy downpours will be possible with the strongest showers.
In addition, gusty southwest winds from 25 to 40 mph are expected
across the area late this afternoon through Tuesday afternoon.
Mountain snow impacts are likely over Trinity County and northern
interior Humboldt today through Tuesday afternoon. Snow levels
will likely drop to 3000 feet today. Heavy snow, with storm total
accumulations at 7 to 12 inches for elevations above 3000 feet,
with locally higher amounts to 1.5 feet across the higher ridges,
are probable this morning through Tuesday afternoon. Snow levels
will be generally above 3000 feet. However, uncertainty exist with
snow levels due to the possibility of lower snow levels during
convective showers. 2 to 3 inches of snow are expected for
elevations as low as 2600 feet. Travel impacts are expected across
much of highway 3 north of Weaverville and Hayfork Summit, Hwy
junction 36 and 3 at South Fork Mountain, Hwy 299 at Berry Summit,
Buckhorn Summit and Oregon Mountain.
Lingering showers are expected through Wednesday, followed by dry
weather for the remainder of the week as a large scale upper level
ridge gradually builds across the region in the wake of the
trough.
FORECAST CONFIDENCE AND DEVIATIONS:
Rain today could be heightened due to increased potential for
convection, possibly creating increased rain rates and a small
hail threat. By very early Wednesday morning, cold air aloft could
allow for lower snow levels across NW California. Models
currently show a strong diurnal pattern with snow levels dipping
to around 2500 feet at night (NBM) and jumping above 3000 feet
during the day. Any snow that falls at lower elevations will be
very inconsistent and likely not very impactful.
AVIATION...Coastal terminals are predominantly VFR/MVFR with periodic
reductions in viz/ceilings with convective rain showers and gusty
SSW winds. A slightly quieter period is expected through sunrise
before more widespread showers and isolated thunderstorms develop
from offshore and continue through the day. Similar fluctuating
conditions are expected at all terminals with gusty SW winds,
especially at CEC. A broad upper trough will drive the surface low
closer to the OR/WA coast late this afternoon and evening, with a
period of LLWS and gusts exceeding 30 KTS possible along the north
coast after 00Z.
MARINE...Small craft winds and seas continue across all zones as a
surface low spins off the OR/WA coast. Scattered showers and
isolated thunderstorms are expected through Tuesday, occasionally
producing gusty and erratic winds and locally heavy downpours. As
the low nears the coast, near gale to gale gusts are expected in the
outer waters overnight into early Tuesday. A Gale Watch has been
extended to the southern outer waters due to uncertainty on the
coverage of these winds. A large mid-period westerly swell will fill
into the waters during the same time period, peaking early Tuesday
morning. Significant wave heights 15 to 17 feet are possible before
quickly diminishing below advisory levels by Wednesday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Weather Advisory until 5 PM PDT Tuesday for CAZ105.
Winter Storm Warning until 5 PM PDT Tuesday for CAZ107-108.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT Wednesday for PZZ450-
455.
Small Craft Advisory until 6 PM PDT this evening for PZZ470-
475.
Gale Warning from 6 PM this evening to 8 AM PDT Tuesday for
PZZ470-475.
Hazardous Seas Warning from 8 AM to 1 PM PDT Tuesday for
PZZ470.
Hazardous Seas Warning from 8 AM to 5 PM PDT Tuesday for
PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Special weather statement, Mar 31, 9:57 PM PDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Eureka CA
957 PM PDT Mon Mar 31 2025
CAZ101>103-105-010530-
Del Norte Interior CA-Northern Humboldt Coast CA-Coastal Del
Norte CA-Northern Humboldt Interior CA-
957 PM PDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL DEL NORTE AND
NORTH CENTRAL HUMBOLDT COUNTIES UNTIL 1030 PM PDT...
At 957 PM PDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Klamath, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Klamath, Klamath Glen and Requa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4139 12407 4144 12406 4145 12407 4149 12407
4149 12408 4155 12408 4155 12409 4171 12386
4152 12370
TIME...MOT...LOC 0456Z 241DEG 23KT 4146 12409
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ZVSLocal storm report, Mar 31, 10:24 PM PDT, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
1024 PM PDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM Landslide 6 ENE Boonville 39.04N 123.27W
03/31/2025 Mendocino CA Law Enforcement
Slide reported in westbound lane of Highway
253.
&&Special weather statement, Mar 31, 10:32 PM PDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Eureka CA
1032 PM PDT Mon Mar 31 2025
CAZ103-105-010600-
Northern Humboldt Interior CA-Northern Humboldt Coast CA-
1032 PM PDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL HUMBOLDT COUNTY
UNTIL 11 PM PDT...
At 1032 PM PDT, Doppler radar was tracking a strong thunderstorm
over Orick, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Orick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4119 12408 4119 12410 4121 12411 4124 12411
4126 12410 4127 12410 4129 12409 4132 12409
4137 12407 4141 12407 4147 12392 4147 12389
4146 12388 4146 12382 4139 12377 4138 12377
4138 12376 4130 12371
TIME...MOT...LOC 0532Z 244DEG 24KT 4129 12409
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JBSpecial weather statement, Mar 31, 10:54 PM PDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Eureka CA
1054 PM PDT Mon Mar 31 2025
CAZ103-105-106-010630-
Northern Humboldt Interior CA-Southern Humboldt Interior CA-
Northern Humboldt Coast CA-
1054 PM PDT Mon Mar 31 2025
...A SHOWER WILL IMPACT CENTRAL HUMBOLDT COUNTY UNTIL 1130 PM PDT...
At 1054 PM PDT, Doppler radar was tracking a shower over Eureka,
moving east at 30 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Eureka, Arcata, Willow Creek, McKinleyville, Blue Lake,
Myrtletown, Cutten, Samoa, Pine Hills, Bayview and Humboldt Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4075 12420 4077 12420 4076 12419 4080 12418
4081 12414 4082 12415 4081 12412 4083 12409
4085 12408 4085 12409 4086 12410 4085 12412
4087 12415 4086 12415 4077 12421 4079 12421
4089 12415 4103 12386 4083 12374
TIME...MOT...LOC 0553Z 250DEG 24KT 4084 12417
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JBSpecial weather statement, Apr 1, 12:30 AM PDT, 19 minutes before
Special Weather Statement
National Weather Service Eureka CA
1230 AM PDT Tue Apr 1 2025
CAZ109-110-112-010800-
Northwestern Mendocino Interior CA-Southwestern Mendocino
Interior CA-Mendocino Coast CA-
1230 AM PDT Tue Apr 1 2025
...A SHOWER WILL IMPACT NORTHWESTERN MENDOCINO COUNTY UNTIL 1 AM
PDT...
At 1230 AM PDT, Doppler radar was tracking a shower 10 miles north
of Fort Bragg, moving east at 25 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Branscomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3975 12355 3954 12350 3951 12378 3953 12377
3957 12377 3959 12379 3959 12378 3960 12379
3961 12378 3962 12378 3963 12379 3963 12378
3964 12379
TIME...MOT...LOC 0730Z 256DEG 22KT 3958 12380
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JBSpecial weather statement, Apr 1, 12:49 AM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
1249 AM PDT Tue Apr 1 2025
CAZ104-106-109-110-010815-
Northwestern Mendocino Interior CA-Southwestern Humboldt CA-
Southern Humboldt Interior CA-Mendocino Coast CA-
1249 AM PDT Tue Apr 1 2025
...A SHOWER WILL IMPACT NORTHWESTERN MENDOCINO AND SOUTH CENTRAL
HUMBOLDT COUNTIES UNTIL 115 AM PDT...
At 1249 AM PDT, Doppler radar was tracking a shower near Shelter
Cove, moving east at 25 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Richardson Grove State Park, Whitehorn and Piercy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4000 12402 4001 12403 4001 12404 4002 12404
4008 12380 3996 12380 3995 12398 3996 12398
3997 12400 3999 12401 3999 12402
TIME...MOT...LOC 0749Z 263DEG 22KT 4000 12402
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JBThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:05 PM PDT | Special Weather Statement | EKA | 25 min | |
| Mar 31, 5:09 PM PDT | Special Weather Statement | EKA | Humboldt | 36 min |
| Mar 31, 5:16 PM PDT | Special Marine Warning | EKA | 44 min | |
| Mar 31, 5:34 PM PDT | Special Weather Statement | EKA | 26 min | |
| Mar 31, 5:56 PM PDT | Special Weather Statement | EKA | Del Norte | 34 min |
| Mar 31, 6:33 PM PDT | Special Weather Statement | EKA | Humboldt | 27 min |
| Mar 31, 9:57 PM PDT | Special Weather Statement | EKA | Del Norte | 33 min |
| Mar 31, 10:32 PM PDT | Special Weather Statement | EKA | Del Norte | 28 min |
| Mar 31, 10:54 PM PDT | Special Weather Statement | EKA | Humboldt | 36 min |
| Apr 1, 12:30 AM PDT | Special Weather Statement | EKA | Mendocino | 30 min |
| Apr 1, 1:07 AM PDT | Special Weather Statement | EKA | Del Norte | 38 min |
| Apr 1, 1:10 AM PDT | Special Weather Statement | EKA | Humboldt | 35 min |
| Apr 1, 1:25 AM PDT | Special Weather Statement | EKA | Humboldt | 35 min |
| Apr 1, 1:37 AM PDT | Special Weather Statement | EKA | Del Norte | 23 min |
| Apr 1, 1:58 AM PDT | Special Weather Statement | EKA | Humboldt | 32 min |
| Apr 1, 2:06 AM PDT | Special Weather Statement | EKA | Del Norte | 24 min |
| Apr 1, 2:25 AM PDT | Special Weather Statement | EKA | Humboldt | 35 min |
| Apr 1, 2:46 AM PDT | Special Weather Statement | EKA | Del Norte | 29 min |
| Apr 1, 3:03 AM PDT | Special Weather Statement | EKA | Humboldt | 27 min |
| Apr 1, 3:18 AM PDT | Special Weather Statement | EKA | Mendocino | 27 min |
| Apr 1, 3:31 AM PDT | Special Weather Statement | EKA | Humboldt | 29 min |
| Apr 1, 6:41 AM PDT | Special Weather Statement | EKA | Humboldt | 34 min |
| Apr 1, 6:47 AM PDT | Special Weather Statement | EKA | Humboldt | 13 min |
| Apr 1, 6:49 AM PDT | Special Weather Statement | EKA | Humboldt | 26 min |
| Apr 1, 6:51 AM PDT | Special Weather Statement | EKA | Humboldt | 24 min |
| Apr 1, 6:54 AM PDT | Special Weather Statement | EKA | Humboldt | 21 min |
| Apr 1, 7:03 AM PDT | Special Weather Statement | EKA | Humboldt | 27 min |
| Apr 1, 7:05 AM PDT | Special Weather Statement | EKA | Humboldt | 25 min |
| Apr 1, 7:12 AM PDT | Special Weather Statement | EKA | Humboldt | 18 min |
| Apr 1, 7:21 AM PDT | Special Weather Statement | EKA | Humboldt | 24 min |
| Apr 1, 7:25 AM PDT | Special Weather Statement | EKA | 20 min | |
| Apr 1, 8:19 AM PDT | Special Weather Statement | EKA | Humboldt | 26 min |
| Apr 1, 8:54 AM PDT | Special Weather Statement | EKA | Humboldt | 21 min |
| Apr 1, 9:08 AM PDT | Special Weather Statement | EKA | Humboldt | 22 min |
| Apr 1, 9:30 AM PDT | Special Weather Statement | EKA | Humboldt | 30 min |
| Apr 1, 9:33 AM PDT | Special Weather Statement | EKA | Humboldt | 27 min |
| Apr 1, 10:10 AM PDT | Special Weather Statement | EKA | Humboldt | 35 min |
| Apr 1, 10:46 AM PDT | Special Weather Statement | EKA | Mendocino | 29 min |
| Apr 1, 11:02 AM PDT | Special Weather Statement | EKA | Humboldt | 28 min |
| Apr 1, 11:25 AM PDT | Special Weather Statement | EKA | Mendocino | 35 min |
| Apr 1, 11:30 AM PDT | Special Weather Statement | EKA | Mendocino | 30 min |
| Apr 1, 11:41 AM PDT | Special Weather Statement | EKA | 34 min | |
| Apr 1, 11:45 AM PDT | Special Weather Statement | EKA | Humboldt | 30 min |
| Apr 1, 1:00 PM PDT | Special Weather Statement | EKA | Humboldt | 30 min |
| Apr 1, 1:34 PM PDT | Frost Advisory | EKA | Mendocino | 19 hr |
| Apr 1, 1:36 PM PDT | Freeze Warning | EKA | Lake, Mendocino | 19 hr |
Nearby
Special Weather Statements in California, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.